Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 56, NWS Pocatello, ID

July 26, 2004Cassia County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 26, 2004, 2:32 PM MDT for Cassia County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2004, 2:32 PM MDT (20:32 UTC)
Expired
Jul 26, 2004, 3:15 PM MDT
In force
43 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Cassia County, ID

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 8.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2004-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2004-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2774 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 262032
SVRPIH
IDC031-262115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
230 PM MDT MON JUL 26 2004

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASSIA COUNTY IN IDAHO
  THIS INCLUDES THE CITIES OF...MALTA...BASIN

* UNTIL 315 PM MDT

* AT 218 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WHICH    
  PRODUCED PENNY SIZE HAIL 12 MILES SOUTH OF OAKLEY.  THIS STORM WAS 
  LOCATED 10 MILES SOUTH OF OAKLEY...OR ABOUT 12 MILES SOUTH OF      
  MARION...AND MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF OAKLEY BY 300 PM MDT
  9 MILES SOUTH OF BASIN AND 9 MILES WEST OF ALMO BY 315 PM MDT

LAT...LON 4221 11400 4200 11401 4202 11317 4242 11326

$$

GK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:40 AM MDT, 11 hours 52 minutes earlier.

Area forecast discussion, Jul 26, 2:40 AM MDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
240 AM MDT MON JUL 26 2004

.DISCUSSION...
MINOR TROFS PASSING THRU THE BROAD BASED UPPER TROF OVER THE PAC
NW.  THE FIRST TROF MOVING THRU ERN ID EARLY THIS MORNING IS
RESPONSIBLE FOR THE LINGERING CONVECTION IN THE CENTRAL MTNS AND THE
NE HIGHLANDS.  THE SECOND TROF IS EXPECTED TO PASS THRU ERN ID THIS
AFTN...THUS WILL CARRY POPS MAINLY IN THE MTNS. THE UPPER RIDGE
REMAINS OFF THE COAST WHICH WILL KEEP ERN ID UNDER NW FLOW UNTIL THE
END OF THE WEEK.  THE UPPER RIDGE BEGINS TO MOVE BACK INTO THE
ROCKIES OVER THE WEEKEND...WITH SHOULD RESULT IN WARMER TEMPS AND
GENERALLY DRY CONDITIONS.  HEDGES

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 26, 5:40 AM MDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
540 AM MDT MON JUL 26 2004

IDZ017>023-031-032-271200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
540 AM MDT MON JUL 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
A FEW THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST IDAHO MAINLY IN
THE MOUNTAINS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
PRODUCE GUSTY WINDS UP TO 45 MPH...AND HAIL UP TO 1/2 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS.  THIS
INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:39 PM MDTFlash Flood WarningPIHCassia66 min
Jul 26, 4:32 PM MDTSevere Thunderstorm WarningPIHBingham, Power28 min
Jul 26, 4:46 PM MDTFlash Flood WarningPIHOneida29 min
Jul 26, 5:03 PM MDTSevere Thunderstorm WarningPIHFremont42 min
Jul 26, 5:07 PM MDTSevere Thunderstorm WarningPIHBingham38 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.